MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. FS DISPOSABLE INTERFACE; POWERED LASER SURGICAL INSTRUMENT

JOHNSON & JOHNSON SURGICAL VISION, INC. FS DISPOSABLE INTERFACE; POWERED LASER SURGICAL INSTRUMENT
Model Number 590106AN
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes 298 malfunction events.The event was related to suction loss during laser firing.There were no patient injuries reported associated to the events.
 
Additional Manufacturer Narrative
Lot numbers of the devices and quantity: 60438013 (26x), 60435019 (22x), 60428229 (18x), 60438011 (16x), 60442468 (16x), 60415091 (15x), 60444546 (15x), 60444547 (14x), 60442467 (11x), 60429451 (11x), 60429450 (9x), 60426324 (8x), 60440257 (8x), 60428228 (8x), 60435937 (8x), 60413128 (8x), 60410165 (7x), 60433663 (6x), 60432228 (5x), 60425407 (5x), 60430797 (4x), 60438012 (4x), 60358902 (3x), 60417230 (3x), 60403114 (3x), 60292889 (3x), unknown (3x), 60410164 (2x), 60377741 (2x), 60410167 (2x), 60454686 (2x), 60379005 (2x), 60415092 (2x), 60444545 (2x), 60426325 (2x), 60429449 (2x), 60389491 (2x), 60389250 (2x), 60432227 (2x), 60394053 (1x), 60324359 (1x), 60425406 (1x), 60394054 (1x), 60488013 (1x), 60401425 (1x), 60442471 (1x), 60358903 (1x), 60417231 (1x), 60388200 (1x), 60429441 (1x), 60406576 (1x), 60390925 (1x), 60417232 (1x), 60298836 (1x).H6 -investigation findings - 4247 - appropriate term/code not available (for broken).One hundred-twenty investigations were completed during the period.No product deficiency was identified.Five products were returned incomplete and 3 were returned broken.A review of the records related to the device that included labeling, manuals, trending, and risk documentation reviews was performed.A review of the device history record (dhr) showed that the system and its components met all specifications prior to being released.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.The patient interface (pi) suction ring may lose suction during a procedure.Label copy states corneal fixation vacuum loss can occur.There are several factors that may contribute to suction issues such as doctor¿s technique in applying the suction ring to the cornea, doctor¿s technique in squeezing the pi clip to secure the suction ring to the pi cone and patient anatomy affecting the interface between the patient¿s cornea and the suction ring.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: one hundred and eleven investigations were completed during the period.Ninety-two patient interfaces were returned and nineteen were not.From the ninety-two patient interfaces that were returned eighty-one had no issues identified, eight were returned incomplete and 3 were returned damaged/broken.No product deficiency was identified.A review of the records related to the device model that included labeling, manuals, trending, and risk documentation reviews was performed.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: it was inadvertently reported in the initial report there were 3 devices with unknown lot numbers however, there was only 1 device for the unknown lot number and 2 devices were for lot number 603000234.The amount of events remain the same.
 
Additional Manufacturer Narrative
Additional information: one (1) investigation was completed during the period.No product deficiency was identified.A review of the records related to the device that included labeling, manuals, trending, and risk documentation reviews was performed.A review of the device history record (dhr) showed that the system and its components met all specifications prior to being released.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
FS DISPOSABLE INTERFACE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key17421437
Report Number3012236936-2023-01955
Device Sequence Number17925831
Product Code HNO
UDI-Device Identifier05050474535305
UDI-Public(01)05050474535305
Combination Product (Y/N)N
PMA/510(K) Number
K060372
Number of Events Summarized298
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number590106AN
Device Catalogue Number590106AN
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer10/27/2023
10/27/2023
Not provided
Initial Report FDA Received Date07/29/2023
Supplement Report FDA Received Date10/27/2023
01/26/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown